Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Sep 25, 2020, 1:32 PM MDT for 24 counties in Nebraska. It took effect at Sep 26, 2020, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2020, 1:32 PM MDT (19:32 UTC)
- In effect from
- Sep 26, 2020, 11:00 AM MDT
- Expired
- Sep 26, 2020, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS83 KLBF 251932 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 232 PM CDT Fri Sep 25 2020 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY... .Critical fire weather conditions are expected across much of western and north central Nebraska on Saturday. Low afternoon humidity in the teens to around 20 percent can be expected for areas mainly south of Highway 2. Strong northwest winds of 20 to 30 mph with gusts up to 40 mph can be expected during the afternoon hours. NEZ204-206-209-210-219-260945- /O.UPG.KLBF.FW.A.0007.200926T1700Z-200927T0100Z/ /O.NEW.KLBF.FW.W.0015.200926T1700Z-200927T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 232 PM CDT Fri Sep 25 2020 /132 PM MDT Fri Sep 25 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fire starts will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
430 WWUS83 KLBF 260901 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 401 AM CDT Sat Sep 26 2020 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY... .Critical fire weather conditions are expected across much of western and north central Nebraska this afternoon. Low afternoon humidity in the teens to around 20 percent can be expected for areas mainly south of Highway 2. Strong northwest winds of 20 to 30 mph with gusts up to 40 mph can be expected during the afternoon hours. NEZ204-206-209-210-219-270100- /O.CON.KLBF.FW.W.0015.200926T1700Z-200927T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 401 AM CDT Sat Sep 26 2020 /301 AM MDT Sat Sep 26 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN NEBRASKA AND PARTS OF NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fire starts will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
291 WWUS83 KLBF 261926 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 226 PM CDT Sat Sep 26 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON... .Critical fire weather conditions will continue across much of western and north central Nebraska this afternoon. Low afternoon humidity in the teens to around 20 percent can be expected. Strong northwest winds of 15 to 30 mph with gusts up to 40 mph can be expected as a cold front drops south this afternoon. NEZ204-206-209-210-219-270100- /O.CON.KLBF.FW.W.0015.000000T0000Z-200927T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 226 PM CDT Sat Sep 26 2020 /126 PM MDT Sat Sep 26 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN NEBRASKA AND PARTS OF NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fire starts will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 25, 11:40 AM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 25, 11:40 AM MDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1240 PM CDT Fri Sep 25 2020 .SHORT TERM...(Today through Saturday) Issued at 400 AM CDT Fri Sep 25 2020 The first of a series of cold fronts will progress through wrn and ncntl Nebraska today. A second stronger Pacific cold front will drop into nrn Nebraska Saturday afternoon. The temperature forecast today and Saturday is on the warm side of the forecast envelope and uses the short term model blend plus the guidance blend plus bias correction. Temperatures tonight lean on the guidance blend plus bias correction which is cooler than the model blend. This allows for strong radiational cooling associated with the very dry air expected to be in place. The wind forecast Saturday uses the guidance blend which features northwest winds increasing to 20 to 25 mph in the afternoon. The cold front passing through the region today will lift back north tonight opening up the warm sector across the region Saturday. h700mb temperatures rise to around 10C and the NAM shows mixing to around this level supporting highs around 90 across swrn Nebraska. .LONG TERM...(Saturday night through Thursday) Issued at 400 AM CDT Fri Sep 25 2020 The SREF shows an area of midlevel frontogenesis forming across nrn Nebraska Saturday night. This forcing is associated with a third cold front poised to enter the region Sunday evening. The combination of low level cooling from a previous cold front and moistening aloft might support isolated to perhaps scattered shower activity Saturday night and Sunday. Rainfall will be very light with amounts less than 1/10 of an inch. The rest of the forecast is dry. Otherwise, there is little change in the extended forecast philosophy. After Saturday, multiple cold fronts will cause a mostly steady fall in temperatures with highs in the upper 50s and 60s Sunday and Monday. This evening's model runs of the GEM, ECM and GFS suggest a brief temperature recovery into the upper 60s to mid 70s Tuesday followed by a fall back down into the upper 50s and 60s Wednesday and beyond. A check on the wind situation indicated winds have backed down slightly since yesterday's model runs. The 500m AGL winds Monday through Thursday shown by the models are mostly 15 to 25 kt which equates to 15 to 25 mph at the surface. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1234 PM CDT Fri Sep 25 2020 VFR conditions will prevail through the next 24 hours. There will be some LLWS across portions of the northern Sandhills after midnight around 1500 feet at 40 kts. LLWS should diminish around sunrise however surface winds will become strong by early afternoon across the forecast area, including KVTN and KLBF terminals with gust around 20 to 25 kts out of the northwest. && .FIRE WEATHER... Issued at 400 AM CDT Fri Sep 25 2020 Drier air will move into wrn and ncntl Nebraska with the passage of a strong cold front this morning. The front is currently moving through northwest Nebraska. The dry air will likely produce humidity near or below 20 percent this afternoon, but winds should slacken and gusts to 25 mph or stronger are unlikely. The situation Saturday presents a surge of dry air moving through Wyoming in the morning; arriving in wrn Nebraska by noon time. Winds aloft at 850mb-700mb increase to 25-40kts during the afternoon supporting gusts to 30 to 35 mph in many areas with gusts to 40 mph in Garden county; the NAM showed gusts to 45 mph in this area. A Fire Weather watch is in place Saturday covering much of western Nebraska and parts of ncntl Nebraska. The area of concern for critical fire weather conditions is generally along and south of highway 2. Cooler weather Sunday through Thursday will result in afternoon humidity remaining above 25 percent. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for NEZ204-206-209-210-219. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez FIRE WEATHER...CDC
Hazardous weather outlook, Sep 25, 10:19 AM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1119 AM CDT Fri Sep 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-261630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1119 AM CDT Fri Sep 25 2020 /1019 AM MDT Fri Sep 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Low relative humidity this afternoon will create elevated fire weather conditions west of Highway 83 however, winds will remain light. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A Fire Weather Watch will be in effect for most of western Nebraska, southwest Nebraska, and portions of north central Nebraska Saturday. A cold front moving through the area will create near critical fire weather due to low relative humidity and gusty winds. The main area of concern will be along and south of Highway 2. Northwest winds could gust up to 35 mph with areas across western Nebraska gusting to 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:00 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.